Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Dislocated ankle, put splint, on medicines, constant headache, great pain, toes cold. Suggestions?

hi. my mom dislocated her ancle yesterday and we took her to the ER. they put it into a splint and sent her home with oxycodone , ibprofen, and some nausea medicine. she is in a great amount of pain right now. she says shes had a headache for over 24 hours now. she also says she feels a throbbing pain in her ancle. i felt her toes and they feel quite cold. what should/ can i do to help her?
Asked On : Wed, 29 Aug 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Ankle dislocation is an emergency and should be treated adequately. Ankle dislocation should be reduced first and then immobilized with cast or splint provided there is no fracture or instability of ankle following reduction. Blood vessels or nerve injury should always be checked following dislocation and reduction.
Pain pursue can cause headache along with oxycodone. oxycodone can also cause lightheadedness.
Cold feet following dislocation is a sign of vascular injury which is an emergency.
Take her to the orthopedician immediately to rule out blood vessel injury and in mean time keep hot water massage and continue ibprofen. Stop oxycodone which also can cause respiratory depression if overdosed.
Do not elevate the limb to reduce swelling it can compromise on blood supply to the toes.
Answered: Thu, 3 Jul 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor